Kentucky, 2011

Flash Flooding and Hail in Kentucky, April 24 to 25, 2011

April 24 to 25, 2011 · NWS PAH · 16 events in 11 counties and zones

Several clusters of thunderstorms occurred along a nearly stationary surface front that extended from northern Arkansas northeast across the Lower Ohio Valley. Within a belt of 500-1500 j/kg mixed-layer cape and along the southern fringe of the stronger mid level flow, a few storms produced some rotation and large hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$130,000
Crop damage
None recorded
Events
16

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

Several clusters of thunderstorms occurred along a nearly stationary surface front that extended from northern Arkansas northeast across the Lower Ohio Valley. Within a belt of 500-1500 j/kg mixed-layer cape and along the southern fringe of the stronger mid level flow, a few storms produced some rotation and large hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 24, 11:51 AM CST, 1 hour 17 minutes earlier.

Area forecast discussion, Apr 24, 11:51 AM CST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
1251 PM CDT SUN APR 24 2011

.UPDATE...
UPDATED AVIATION DISCUSSION FOR 18Z TAF ISSUANCE. UPDATED PUBLIC
PRODUCTS...MAINLY TO KEEP UP WITH FRONTAL POSITIONING AND IMPACT ON
TEMPERATURES AND DEWPOINTS. LOOKS LIKE BEST SEVERE SHOT WILL BE
ALONG THE SOUTHERN BORDER OF THE AREA...AND POSSIBLY INTO WESTERN
KENTUCKY.

&&

.DISCUSSION...
HISTORICAL TYPE OF EVENT SEEMS TO BE UNFOLDING ACROSS MUCH OF THE
OHIO AND MID MS RIVER VALLEY THIS EASTER WEEKEND...WHICH WILL LAST
INTO MUCH OF NEXT WEEK...ESP IN REGARDS TO EXTENDED PERIODS OF
HEAVY RAINFALL AND EVEN THE POSSIBILITY OF ON AND OFF SEVERE
THUNDERSTORMS.

ALREADY HAVE RADAR/SATELLITE AND SOME ACTUAL REPORTS OF 3 TO 6
INCHES OF RAINFALL IN THE PAST 12 TO 24 HOURS OVER MUCH OF
SOUTHEAST MISSOURI...SOUTHERN ILLINOIS AND ALONG THE OHIO RIVER IN
SOUTHWEST INDIANA AND KENTUCKY.

IN A NUTSHELL...PERIODS OF HEAVY RAIN AND SEVERE THUNDERSTORMS
THREAT WILL CONTINUE THROUGH MID WEEK AS DEEP/RICH SWLY FLOW
REGIME MAINTAINS ITSELF...ALONG WITH THE PASSAGE OF MULTIPLE
STRONG MID LEVEL SHORT WAVES AND A QUASI STATIONARY BOUNDARY THAT
WILL FEATURE SEVERAL SURFACE LOW PRESSURE SYSTEMS DURING THE
PERIOD.

HAVE ISSUED FLASH FLOOD EMERGENCY THIS MORNING FOR MUCH OF
SOUTHEAST MISSOURI. WATER RESCUES HAVE BEEN REPORTED NEAR POPLAR
BLUFF...WITH WATER REPORTED IN SOME HOMES. SAME AREA IS GETTING
POUNDED BY ANOTHER QUICK 1 TO 3 INCHES...SO BELIEVE EMERGENCY
CONDITIONS ARE LIKELY IN PORTIONS OF SOUTHEAST MISSOURI THIS
EASTER MORNING. LATEST SATELLITE TRENDS CONTINUE OT SHOW CLOUD TO
COOLING MOVING INTO THE MID MS RIVER VALLEY.

AM QUITE CONCERNED ABOUT THOSE VENTURING OUT FOR EASTER MORNING
SERVICES IN SOME OF THESE AREAS.

YET ANOTHER STORM COMPLEX IS FORMING OUT IN OKLAHOMA. EXPECT
PERIODS OF HEAVY RAIN TO CONTINUE OFF AN ON OVER ALL EXCEPT THE
SRN PENNYRILE....ESP THROUGH AT LEAST TUE MORNING...WHEN A
STRONGER SFC LOW SHOULD LIFT NE TOWARD LAKE MICHIGAN. NEGATIVELY
TILTED STRONG SHORT WAVE WILL ADD TO OVERALL UPPER
DIVERGENCE/ASCENT AND MAY BE THE NEXT CHC OF EXTENSIVE SEVERE
STORM OUTBREAK. THIS WOULD MOST LIKELY OCCUR MONDAY AFTERNOON INTO
MONDAY EVENING. ALL OF THIS...COMBINED WITH PRECIPITABLE WATER
VALUES RUNNING OVER 1.65 INCHES...SPELLS VERY BAD NEWS FOR MUCH OF
THE REGION.

DUE TO ALL MENTIONED ABOVE...AND AFTER COLLAB WITH NEIGHBORING
OFFICES...HAVE DECIDED TO GO AHEAD AND EXTEND THE FLASH FLOOD
WATCH AT LEAST THROUGH TUE MORNING. THIS IS ALREADY A MAJOR EVENT
IN SOME LOCATIONS...AND THINGS ARE ONLY GOING TO WORSEN.

IF THAT IS NOT ENOUGH...AFTER THE AFOREMENTIONED SFC FRONT MOVES
THROUGH TUE MORNING....IT SHOULD STALL JUST SOUTH OF OUR
REGION...THEN RETURN AS A WARM FRONT TUE NIGHT/WED TIME
FRAME...AND BRING YET ANOTHER ROUND OF HEAVY RAINS AND POSSIBLY
SEVERE STORMS.

VERY DANGEROUS SITUATION SEEMS TO BE SETTING UP ACROSS THE LOWER
OHIO VALLEY AND MID MISSISSIPPI RIVER VALLEY THIS EASTER WEEKEND
INTO NEXT WEEK. ALREADY BIG SPRINGS AND FARMINGTON MO REPORTING
OVER 5 INCHES OVERNIGHT. POSSIBLY ANOTHER 7 TO 10 INCHES ON THE
WAY....AND MANY RIVERS ALREADY IN FLOOD. PAINTS AN UGLY PICTURE
FOR SURE.

&&

.AVIATION...
KCGI CURRENTLY IS BEHIND THE FRONT...AND ITS NORTHEAST WINDS MAY
SHIFT BACK TO THE SOUTH LATER THIS EVENING. THUNDERSTORMS WILL BE
PREVALENT THROUGHOUT THE AREA THIS AFTERNOON...AND MAY LINGER WELL
INTO THE EVENING AT KEVV AND KOWB. COMPUTER GUIDANCE IS INDICATING
ANOTHER ROUND EARLY TOMORROW MORNING IN THE WEST AND SHIFT EAST
THROUGH THE MORNING. OUTSIDE OF THUNDER MAY SEE SOME IFR CEILINGS ON
THE COOL SIDE OF THE FRONT...AND PERIODIC MVFR CEILINGS ELSEWHERE.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR BALLARD-CALDWELL-
     CARLISLE-CRITTENDEN-DAVIESS-FULTON-GRAVES-HENDERSON-HICKMAN-
     HOPKINS-LIVINGSTON-LYON-MARSHALL-MCCRACKEN-MCLEAN-UNION KY-
     WEBSTER.

MO...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR BOLLINGER-BUTLER-
     CAPE GIRARDEAU-CARTER-MISSISSIPPI-NEW MADRID-PERRY MO-
     RIPLEY-SCOTT-STODDARD-WAYNE MO.

IL...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR ALEXANDER-EDWARDS-
     FRANKLIN-GALLATIN-HAMILTON-HARDIN-JACKSON-JEFFERSON-JOHNSON-
     MASSAC-PERRY IL-POPE-PULASKI-SALINE-UNION IL-WABASH-WAYNE
     IL-WHITE-WILLIAMSON.

IN...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR GIBSON-PIKE-POSEY-
     SPENCER-VANDERBURGH-WARRICK.

&&

MEFFERT
Hazardous weather outlook, Apr 24, 4:42 AM CST, 8 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
542 AM CDT SUN APR 24 2011

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-251000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
542 AM CDT SUN APR 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT NORTHWEST OF A MURRAY KENTUCKY TO
GREENVILE KENTUCKY LINE. PERIODS OF HEAVY RAINFALL WILL BE
LIKELY...ESPECIALLY EARLY IN THE MORNING OVER WESTERN KENTUCKY...AND
LATER IN THE AFTERNOON AREA WIDE. PLEASE REFER TO THE FLASH FLOOD
WATCH PRODUCT FOR ADDITIONAL DETAILS.

THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS...MAINLY THIS
AFTERNOON...FOR THE ENTIRE QUAD STATE REGION. SOME OF THIS RISK
WILL DEPEND ON WHETHER THE SUN CAN BREAK OUT TODAY...WHICH WOULD
HELP TO DESTABILIZE THE ATMOSPHERE. IF STORMS DO ERUPT...LARGE
HAIL AND DAMAGING WIND GUSTS WOULD BE THE PRIMARY HAZARDS...THOUGH
AN ISOLATED TORNADO CANNOT BE RULED OUT. TORRENTIAL DOWNPOURS AND
DEADLY LIGHTNING WILL ALSO BE LIKELY IN ANY THUNDERSTORMS.

MOST AREA RIVERS ARE ALREADY EXPERIENCING FLOODING...AND LEVELS
WILL ONLY BE GOING UP WITH THE ADDITIONAL RAINFALL. PLEASE REFER
OUR RIVER FLOOD PRODUCTS AT

HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=PAH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING IN
ALL AREAS NORTHWEST OF A MURRAY KENTUCKY TO GREENVILLE KENTUCKY
LINE. MULTIPLE PERIODS OF THUNDERSTORMS WITH HEAVY RAINFALL WILL
CONTINUE OVER MUCH OF THE QUAD STATE THROUGH MID WEEK...AS SEVERAL
AREAS OF LOW PRESSURE LIFT NORTHEAST ALONG A FRONTAL BOUNDARY THAT
SHOULD REMAIN CLOSE TO THE AREA. SEVERAL INCHES OF RAIN WILL BE
POSSIBLE...ESPECIALLY WHERE THUNDERSTORMS MOVE REPEATEDLY OVER THE
SAME LOCATIONS. ADDITIONAL RAINFALL AMOUNTS OF 6 TO 10 INCHES ARE
POSSIBLE THROUGH MID WEEK.

THE POTENTIAL EXISTS FOR SEVERE STORMS WITH LARGE HAIL...DAMAGING
WINDS AND SOME TORNADOES...ESPECIALLY MONDAY AFTERNOON...MONDAY
NIGHT AND POSSIBLY INTO TUESDAY. A SLIGHT RISK OF SEVERE STORMS
EXTENDS INTO WEDNESDAY OVER MUCH OF WESTERN KENTUCKY.

MOST AREA RIVERS ARE ALREADY EXPERIENCING FLOODING...AND FLOODING
WILL ONLY WORSEN WITH THE ADDITIONAL RAINFALL. FOR ADDITIONAL
INFORMATION...PLEASE REFER TO OUR RIVER FLOOD PRODUCTS AT

HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=PAH .

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUESTED EACH DAY FROM THIS
EASTER SUNDAY THROUGH THE MID WEEK TIME FRAME. SPOTTERS SHOULD
ALSO REPORT ANY FLOODING PROBLEMS THEY ENCOUNTER DURING THE NEXT
SEVERAL DAYS.

In the hours before

Local storm report, Apr 24, 10:53 AM CST, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1153 AM CDT SUN APR 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1152 AM     HEAVY RAIN       NEWBURGH                37.95N 87.40W
04/24/2011  M3.81 INCH       WARRICK            IN   TRAINED SPOTTER

            3 DAY RAINFALL TOTAL.

&&

SMITTY
Local storm report, Apr 24, 11:31 AM CST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1231 PM CDT SUN APR 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1211 PM     FLOOD            DIX                     38.44N 88.94W
04/24/2011                   JEFFERSON          IL   TRAINED SPOTTER

            EAST GRAND ROAD FLOODED AND IMPASSABLE. NORTH BOYD LANE
            FLOODED.

&&

SMITTY
Local storm report, Apr 24, 11:38 AM CST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1238 PM CDT SUN APR 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1232 PM     HEAVY RAIN       1 E KIRKSEY             36.68N 88.41W
04/24/2011  M1.00 INCH       CALLOWAY           KY   TRAINED SPOTTER

            ONE INCH OF RAINFALL IN 15 MINUTES NEAR INTERSECTION OF
            KIRKSEY-ALMO AND KIRKSEY ROAD.

&&

SMITTY
Special weather statement, Apr 24, 11:38 AM CST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1238 PM CDT SUN APR 24 2011

ILZ090-092>094-KYZ002>009-011>013-MOZ110>112-114-241830-
PULASKI IL-ALEXANDER IL-MASSAC IL-POPE IL-LIVINGSTON KY-CALDWELL KY-
BALLARD KY-MCCRACKEN KY-LYON KY-MARSHALL KY-TRIGG KY-CARLISLE KY-
GRAVES KY-HICKMAN KY-CALLOWAY KY-STODDARD MO-SCOTT MO-MISSISSIPPI MO-
NEW MADRID MO-
1238 PM CDT SUN APR 24 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN POPE...MASSAC...
ALEXANDER AND PULASKI COUNTIES IN SOUTHERN ILLINOIS...AND
CALLOWAY...HICKMAN...GRAVES...CARLISLE...TRIGG...MARSHALL...LYON...
MCCRACKEN...BALLARD...SOUTHERN CALDWELL AND SOUTHERN LIVINGSTON
COUNTIES IN WESTERN KENTUCKY...AND NORTHEASTERN NEW MADRID...
MISSISSIPPI...SCOTT AND STODDARD COUNTIES IN SOUTHEAST MISSOURI
UNTIL 130 PM CDT...

AT 1235 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING DIME SIZE HAIL...
AND STRONG WIND GUSTS AROUND 40 MPH.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM SIKESTON MISSOURI TO MAYFIELD AND MURRAY
KENTUCKY. THESE STORMS WERE MOVING NORTHEAST AT 35 MPH.

LOCATIONS THAT MAY BE IMPACTED INCLUDE SIKESTON...CHARLESTON...
LA CENTER...PADUCAH...BARDWELL...MAYFIELD...BENTON...AND LEDBETTER.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM AS WELL. THIS STORM
WILL PRODUCE VERY HEAVY RAIN...WHICH MAY RESULT IN STANDING WATER ON
AREA ROADS. WATER LEVELS IN SMALL CREEKS...STREAMS AND IN DITCHES MAY
RISE QUICKLY...ESPECIALLY IN POOR DRAINAGE AREAS.
Special weather statement, Apr 24, 11:45 AM CST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1245 PM CDT SUN APR 24 2011

ILZ088-089-092-093-MOZ087-111-241830-
PULASKI IL-ALEXANDER IL-JOHNSON IL-UNION IL-SCOTT MO-
CAPE GIRARDEAU MO-
1245 PM CDT SUN APR 24 2011

...SIGNIFICANT WEATHER ADVISORY FOR UNION...JOHNSON...NORTHERN
ALEXANDER AND NORTHERN PULASKI COUNTIES IN SOUTHERN ILLINOIS...AND
SOUTHEASTERN CAPE GIRARDEAU AND NORTHERN SCOTT COUNTIES IN SOUTHEAST
MISSOURI UNTIL 130 PM CDT...

AT 1240 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND STRONG
WINDS AROUND 40 MPH.  THIS STORM WAS LOCATED NEAR DUTCHTOWN...MOVING
EAST NORTHEAST AT 40 MPH.

LOCATIONS THAT MAY BE IMPACTED INCLUDE CAPE GIRARDEAU...THEBES...
JONESBORO...ULLIN...ANNA...COBDEN...DONGOLA...CYPRESS...GOREVILLE...
AND VIENNA.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM AS WELL. THIS STORM
WILL PRODUCE VERY HEAVY RAIN...WHICH MAY RESULT IN STANDING WATER ON
AREA ROADS. WATER LEVELS IN SMALL CREEKS...STREAMS AND IN DITCHES MAY
RISE QUICKLY...ESPECIALLY IN POOR DRAINAGE AREAS.
Local storm report, Apr 24, 12:22 PM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
122 PM CDT SUN APR 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0121 PM     HEAVY RAIN       BENTON                  36.85N 88.36W
04/24/2011  M0.50 INCH       MARSHALL           KY   TRAINED SPOTTER

            HALF INCH OF RAIN IN 15 MINUTES.

&&

SMITTY

The radar

The Paducah radar (KPAH), 45 km away, was scanning. The volume nearest the first event began at 19:08 UTC.

Open the radar archive at this moment

Event by event

10 flash flood, 4 hail, 1 funnel cloud, 1 heavy rain. Local standard time, as filed.

Hail, Marshall

When
April 24, 1:08 PM CST
Where
Marshall County, 2 mi ENE of Draffenville
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
36.931, -88.297

Flash Flood, McCracken

When
April 24, 1:30 PM CST to 5:45 PM CST
Where
McCracken County, Reidland to 0.93 mi WNW of Cecil
Cause
Heavy Rain
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
37.020, -88.530

Water covered portions of several roads in the Paducah and Reidland areas, including a couple of state highways. Two to three feet of water was over U.S. Highway 62 at the junction of Highway 286 in far west McCracken County. At least one house experienced major basement flooding. Kentucky Highway 305 was flooded and impassable at Maxon Creek. A 24-hour rainfall total of 4.20 inches was reported near Paducah.

Flash Flood, Lyon

When
April 24, 1:31 PM CST to 4:30 PM CST
Where
Lyon County, Carmack to 2.49 mi NNE of Kuttawa
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
37.020, -88.120

Portions of Kentucky Highways 818 and 1943 were closed due to high water.

Funnel Cloud, Hopkins

When
April 24, 2:05 PM CST
Where
Hopkins County, Dawson Spgs
Reported by
Emergency Manager
Coordinates
37.170, -87.700

The funnel cloud was sighted near the Christian/Hopkins County border.

Hail, Hopkins

When
April 24, 2:05 PM CST
Where
Hopkins County, White Plains
Measured
1.25 in hail
Reported by
Public
Coordinates
37.180, -87.380

Hail, Trigg

When
April 24, 2:25 PM CST
Where
Trigg County, 1 mi E of Cadiz
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
36.870, -87.802

Flash Flood, Marshall

When
April 24, 2:30 PM CST to 3:40 PM CST
Where
Marshall County, Sharpe
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
36.970, -88.450

Numerous roads were covered by water, including Highway 348. Highway 348 was impassable.

Flash Flood, Union

When
April 24, 2:48 PM CST to 5:00 PM CST
Where
Union County, Sturgis to 1.81 mi N of Sturgis Muni Arpt
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
37.550, -87.980

Two feet of water was running across U.S. Highway 60 in town.

Heavy Rain, Muhlenberg

When
April 24, 3:10 PM CST to 4:00 PM CST
Where
Muhlenberg County, 4 mi SSE of Greenville to Central City
Reported by
COOP Observer
Coordinates
37.147, -87.152

A co-op observer measured 1.78 inches of rain in three hours near Greenville. Minor flooding was reported. A foot of water was over several secondary roads in Central City.

Hail, Todd

When
April 24, 3:27 PM CST
Where
Todd County, 5 mi SW of Elkton
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
36.769, -87.214

Flash Flood, Daviess

When
April 24, 4:31 PM CST to 6:00 PM CST
Where
Daviess County, Andersonville to 2.37 mi SSE of (Owb)owensboro Arpt
Cause
Heavy Rain
Property damage
$100,000
Reported by
Emergency Manager
Coordinates
37.620, -87.080

Three homes were flooding due to excessive rainfall. Unusually major street flooding was reported, with water flowing up through manhole covers.

Flash Flood, Muhlenberg

When
April 24, 6:09 PM CST to 9:15 PM CST
Where
Muhlenberg County, Bancroft to 1.25 mi S of Greenville
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.170, -87.250

Kentucky Highway 1379 was closed due to high water.

Flash Flood, Calloway

When
April 24, 6:10 PM CST to 9:15 PM CST
Where
Calloway County, Almo to 1.72 mi SW of Van Cleave
Cause
Heavy Rain
Property damage
$20,000
Reported by
Law Enforcement
Coordinates
36.700, -88.270

A culvert washed out on a secondary road. Several roads were flooded in the Almo area. A motorist was barely able to escape flooding in the Almo area. He escaped through the window, but the vehicle was totalled. Rainfall rates earlier in the afternoon were measured up to one inch in 15 minutes. A trained spotter near Almo measured 3.50 inches within 48 hours.

Flash Flood, Christian

When
April 24, 6:21 PM CST to 9:15 PM CST
Where
Christian County, 3.16 mi SE of Dogwood to 1.25 mi WNW of Sinking Fork
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
36.919, -87.358

Numerous roads in the city of Hopkinsville were closed due to high water. Water and debris were flowing over a bridge.

Flash Flood, Todd

When
April 24, 6:35 PM CST to 9:15 PM CST
Where
Todd County, Sharon Grove to 1.33 mi W of Wilhelmina
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
36.920, -87.100

About ten roads were closed, including several in the Sharon Grove area.

Flash Flood, McCracken

When
April 25, 5:29 AM CST to 8:00 AM CST
Where
McCracken County, 0.88 mi SE of Futrell to 1.6 mi W of Tyler
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
37.070, -88.640

Water was flowing across a main city street in five places. Flash flooding was reported on numerous other roads and city streets.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2011Every state in 2011This day in weather historyWarnings in Kentucky, April 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 290326, 296547, 296549, 290327, 297472, 290328, 296548, 296567, 296568, 290329, 296569, 296550, 296555, 296556, 296557, 296366.